advertisement
Question
Posted by: anxious | 2009/11/11

Anxiety

I' m going through a tough time at present and am suffering from anxiety, especially nausia and strong heartbeat, my dr prescribed Xanor SR which does help, I only take half a tablet which is .25mg . It makes me extemely sleepy, is there anything else one can take for anxiety that doesn' t have this effect.?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Yes. Xanor is over-prescribed. It is, like most of it's relatives, a SEDATIVE anxiolytic, and makes most people sleepy. There is a drug buspirone, which takes a little longer to show it's full benefits, but its chemically different from Xanor and its relatives, is not sedative and has no risk of becoming dependent on it.
The other treatment for anxiety that works very well is CBT, Cognitive-Behaviour Therapy, a particular form of counselling which doesn't usually take very long, and has lasting benefits in helping you to learn how to stop being anxious and to cope better

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2009/11/11

Yes. Xanor is over-prescribed. It is, like most of it's relatives, a SEDATIVE anxiolytic, and makes most people sleepy. There is a drug buspirone, which takes a little longer to show it's full benefits, but its chemically different from Xanor and its relatives, is not sedative and has no risk of becoming dependent on it.
The other treatment for anxiety that works very well is CBT, Cognitive-Behaviour Therapy, a particular form of counselling which doesn't usually take very long, and has lasting benefits in helping you to learn how to stop being anxious and to cope better

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement